Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 8, NWS Cleveland, OH

February 16, 2018Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 16, 2018, 6:35 AM EST for Stark County, Ohio. It took effect at Feb 16, 2018, 7:00 AM EST. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 6:35 AM EST (11:35 UTC)
In effect from
Feb 16, 2018, 7:00 AM EST
Expired
Feb 16, 2018, 7:30 PM EST
In force
13 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 9.97 ft at Feb 16, 2018, 8:00 AM EST.

actionminormoderatemajor68101202/1602/1702/18
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

004 
WGUS41 KCLE 161135
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
635 AM EST Fri Feb 16 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-161935-
/O.NEW.KCLE.FL.W.0008.180216T1200Z-180217T0030Z/
/NHSO1.1.ER.180216T1200Z.180216T1300Z.180216T1830Z.NO/
635 AM EST Fri Feb 16 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Nimishillen Creek Near North Industry
* until this evening.
* At 6 AM the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and rise to near 
  10.2 feet by this morning. The river will fall below flood stage by
  this afternoon.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
1 follow-up statement
482 
WGUS81 KCLE 161657
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1157 AM EST Fri Feb 16 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-161727-
/O.CAN.KCLE.FL.W.0008.000000T0000Z-180217T0030Z/
/NHSO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1157 AM EST Fri Feb 16 2018

* At 11:15 AM Friday the stage was 9.6 feet. 
* No flooding is currently forecast so the flood warning is cancelled.
* Flood stage is 10.0 feet.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland 
  Southwest Avenue in Canton Township. Low lying portions of 
  Southeast Sparta Avenue and Allenford Drive threatened.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:25 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 16, 3:25 AM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
325 AM EST Fri Feb 16 2018

.SYNOPSIS...
A cold front just southeast of the area will continue to move
away from the region as high pressure builds across the region
today and tonight. Low pressure will develop and track northeast
through the Tennessee and Ohio valleys Saturday afternoon,
moving off the east coast by late Saturday night as a separate
trough swings east through the Great Lakes. High pressure will
briefly return to the region on Sunday before another low
pressure system develops across the Plains and moves into the
Great Lakes Monday and Monday night.

&&

.NEAR TERM /THROUGH SATURDAY/...
Rain showers will continue across the southern half of the area
through mid morning as a cold front continues to push south of
the area. With active areal and river flood warnings and an
areal flood advisory in effect, will keep the flood watch going
at least until the rain moves out of the area, which looks to be
around 12Z. Cold air is lagging pretty far behind the precip,
so any changeover to/mix with snow likely wouldn't occur until
after 12Z. Hi-res guidance hints at a brief window of lake
effect snow late this morning into early this afternoon, with
just a brief couple hour period where enough moisture still
lingers over the lake while conditions become marginally
unstable with CAA over the lake. Much of the lake is still
likely frozen, however any openings could allow for some light
lake effect bands to persist inland, as well as some enhanced
moisture off of Lake Huron. Nevertheless, went with a few hours
of slight chance/chance snow showers across the snow belt,
although not expecting anything in the way of accumulation aside
from the higher terrain of NW PA, where a few tenths cannot be
ruled out. Temperatures will generally remain at or fall to the
low 30s through the day. Any threat for lake effect snow should
end by this evening as high pressure builds in, with lows
tonight in the mid teens across NW PA to the low 20s elsewhere.

The first half of Saturday will be quiet as high pressure
departs east out of the area. Attention turns to developing low
pressure that will track through the Tennessee and Ohio valleys
along with northern stream wave tracking east through the Great
Lakes Saturday afternoon. Models are struggling with the phasing
of these two systems, however there seems to be a decent
consensus of some snow arriving across the far southern part of
the forecast area by late Saturday afternoon. Kept close to the
previous forecast due to lower confidence, with some chance pops
arriving around and after 20Z south. Not anticipating any
accumulation before 00Z, with temperatures expected to rise into
the mid/upper 30s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The short term begins Saturday night with three models yielding
three different solutions with the moisture. All show a weak
upper wave moving toward the area from the upper midwest and
southern stream moisture being pulled north into the Ohio
Valley. The ECMWF is wettest while the GFS holds dry air in
across much of the area with deep moisture remaining just south
of the area. Have split the difference keeping highest pops
south and southeast through the evening in the likely category
and chance pops elsewhere. After midnight only kept chance pops
in nwrn PA as moisture moves northeast of the area. Sunday and
much of Sunday night should be dry with high pressure over the
area. Moisture does return late and have chance pops late.
Mainly rain but could see a rain/snow mix northeast. Monday
through Tuesday should be wet as deep moisture out of the GLFMX
spread north across the OH Vly ahead of low pressure and a cold
front to our west. Flooding may be an issue and will need to
monitor. Temps above normal with 60s expected Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Tuesday night through Wednesday continue to look wet with the cold
front slowly dropping through the area.  Behind the front things
should dry out starting Wednesday afternoon northwest but until then
rain is expected. Dry Wednesday night through Thursday night with
high pressure across the area. Friday both the GFS and ECMWF show
weak low pressure moving through the OH Vly.  Will have chance pops
for rain although if the ECMWf is correct this should miss us to the
south.  Temps still above normal in the 40s.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Cold front just southeast of the terminals will continue to push
away from the region, with continued rain shower activity over
the next couple of hours. A brief lull in IFR/MVFR early for
many of the terminals, but expecting a period of ceilings
lowering to low MVFR/IFR through the morning as colder air works
into the area. Could see some precip switch to snow, most
likely at KERI. Conditions will gradually improve through the
period. Winds will remain out of the northwest through the
period.

OUTLOOK...Non-VFR possible Saturday night into Sunday and again
Monday and Tuesday.

&&

.MARINE...
Expecting northwest flow today around 15 to 20 knots behind a cold
front and ahead of a tightening gradient with high pressure building
in from the west. Tonight northwest flow will diminish with the
gradient as the high builds across the lake. Saturday look for light
south flow to turn southwest at 5 to 15 knots Saturday night and
Sunday as the high moves to our east and another high builds in
across the OH Vly. Sunday night into Monday low pressure will move
from the central plains into the central lakes. Expect south flow
under 10 knots to increase to around 15 knots Monday as the low
reaches Lake Michigan. Flow will turn southwest and increase to 15
to 20 knots Monday night and Tuesday as the trough lingers in
through the central lakes.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 10 AM EST this morning for OHZ020>023-
     029>033-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...TK
LONG TERM...TK
AVIATION...Greenawalt
MARINE...TK
Hazardous weather outlook, Feb 16, 4:52 AM EST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
452 AM EST Fri Feb 16 2018

OHZ020>023-029>033-036>038-047-171000-
Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-
452 AM EST Fri Feb 16 2018

...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A system affecting the area Monday and Tuesday will bring another
round of warmth and rain. There will be the potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>019-027-028-089-PAZ001>003-171000-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Crawford-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
452 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A system affecting the area Monday and Tuesday will bring another
round of warmth and rain. There will be the potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-171000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
452 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 16, 5:08 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 AM EST Fri Feb 16 2018

PAZ001>003-161200-
Northern Erie-Southern Erie-Crawford-
Including the cities of Erie, Edinboro, and Meadville
508 AM EST Fri Feb 16 2018

...PATCHY DENSE FOG EARLY THIS MORNING...

Patchy dense fog will affect portions of Erie and Crawford
counties in northwest Pennsylvania early this morning. Visibility
reductions to a quarter mile are possible. Visibility is expected
to improve around or shortly after sunrise. Use caution during the
early morning commute, especially along Interstates 90 and 79.

Greenawalt

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:27 PM ESTAreal Flood AdvisoryCLEHolmes, Stark, Wayne6 hr
Feb 15, 11:10 PM ESTRiver Flood WarningCLEHolmes, Wayne19 days
Feb 16, 1:31 AM ESTAreal Flood AdvisoryCLEHolmes, Stark, Wayne9 hr
Feb 16, 1:37 AM ESTRiver Flood WarningCLELake31 hr
Feb 16, 4:08 AM ESTRiver Flood WarningCLELorain32 hr
Feb 16, 6:13 AM ESTAreal Flood WarningCLEKnox6 hr
Feb 16, 7:41 AM ESTRiver Flood WarningCLETrumbull34 hr
Feb 16, 10:26 AM ESTAreal Flood AdvisoryCLEHolmes, Stark6 hr
Feb 16, 12:06 PM ESTAreal Flood AdvisoryCLEKnox23 hr
Feb 16, 2:13 PM ESTRiver Flood WarningCLEMarion21 hr
Feb 16, 4:25 PM ESTAreal Flood AdvisoryCLEStark24 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.